MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Difficult to Remove (1528); Output Problem (3005)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the burr became stuck inside a placed stent.The target lesion was located in 95% stenosed, moderately tortuous, heavily calcified in-stent restenosis with a stent length which presumed to be 60mm+ with diffuse of the right coronary artery.During procedure, a 1.75mm rotaburr was advanced and rotablated through the disease.Then, ballooning with nc balloons was performed; however, waisting of the balloons was visible due to remaining calcium.It was noted the non-compliant balloons were inflated at high pressure, however the force of the balloon was not enough to expand the calcium causing a waisting affect seen on the balloon.A 2.00mm rotalink burr was then selected for use.On advancement of the 2.00mm rotaburr, the speed decelerated, stalled and burr was stuck within the cage of the existing stent.Multiple removal techniques were attempted; however the patient had to be transferred to a cardiothoracic center for surgical removal of the burr.Consequently, the burr was unable to be removed, and the shaft of the burr was cut proximal to the stent.A surgically implanted by-pass graft was inserted to distal right coronary artery.The physician noted that patient is stable and recovering.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11922572
Report Number2134265-2021-07033
Device Sequence Number922736
Product Code MCX
UDI-Device Identifier08714729126881
UDI-Public08714729126881
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2022
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0026172458
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2021
Initial Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;